Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1978, Volume 46, Issue 1

A Note on the Characterization of Mechanisms for the Revelation of Preferences<147:ANOTCO>2.0.CO;2-W
p. 147-152

Mark Walker

Green and Laffont have characterized certain appealing dominant-strategy revelation mechanisms as precisely the mechanisms introduced by Groves, but they have established the characterization only for unstructured sets of public alternatives: if the set has some natural structure, their proof generally requires that pathological preferences be admissible. It is shown here that the same characterization holds on sets in R^n, even when only nice preferences are admitted; this greatly extends the usefulness of the characterization.

Log In To View Full Content

Journal News